Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

dr wander

Posted by QUINCY on 12/17/03 at 16:04 (140153)

dr wnder ,

WHAT IS YOUR OPINION ON CORTISONE INJECTION INTO THE POSTERIOR TIBIAL TENDON? I HAD ONE DONE AND IT HELPED FOR ABOUT A WEEK WITH GOOD RESULTS, HOWEVER THE PAIN HAS RETURNED. MY PODIATRIST STATED THAT THE CORTISONE HE USED WAS A SLOW RELEASE CORTISONE THAT WILL STAY IN THE AREA FOR 2 MONTHS. IS THIS CORRECT? THANK YOU FOR YOUR ADVICE.

Re: dr wander

Dr. Zuckerman on 12/17/03 at 17:58 (140169)

A local steriod injection into the posterior can cause a rupture if the areas isn't protected with taping and or orthosis. The use of long acting steriods can take weeks if not months to leave the tissue. I have seen the crytals that these medications produce last and stay in the tissue for six months or more if they do in fact form crystals
You want to try and avoid the use of steriods into tendons as a general rule

Re: dr wander or z

QUINCY on 12/18/03 at 06:50 (140195)

i have no flattenning of the arch , what are the signs of a ruputred post tib tendon? Also no discoloration just local pain below inner ankle bone.

Re: dr wander

Dr. David S. Wander on 12/18/03 at 08:10 (140196)

Dr. Z, since you're answering questions addressed to me, I'll also send you the bills I have addressed to me. (Only kidding). Injections in or near a tendon should be used with caution, and some form of protection or immobilization should be provided to rest the tendon. These injections can often provide significant relief, but I would strongly caution against the use of multiple injections.

Re: dr wander

Dr. Z on 12/18/03 at 13:14 (140218)

Dr. Wander,

That was a very nice letter that you sent to Excellence. We will keep you updated

Re: dr wander

Melissa on 12/18/03 at 15:07 (140227)

Listen to the doctor's. I ruptured my plantar fascia 2 weeks after receiving an injection. It felt like a rubber band breaking in my foot. This happened in 6/03 and I ended up with TTS and surgery on 11/12/03...a long recovery from using a steriod injection (given by pcp)..